MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLOC MAX, ALLPOINTS DRESSING KIT; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 POWERLOC MAX, ALLPOINTS DRESSING KIT; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer ¿at approximately 12:10 i removed a patient's port needle access from their chest and place the locked, presumed retracted needle on the bedside table.Patient was discharged and i returned to clean up her chair.Upon discarding port needle my right thumb was punctured by the needle.Upon further inspection it appears that the safety failed on the device.In the fully locked position the needle was partially exposed on the plate.Clinic was notified and labs were added on to patient's previously drawn blood from earlier in the day.".
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty advancing the safety mechanism was confirmed and the cause was determined to be supplier related.The product returned for evaluation was one 20g powerloc max infusion set.The investigation findings were consistent with misplaced or excess manufacturing adhesive, which bound the safety mechanism to the needle.The following observations were made during the sample evaluation: the safety mechanism was not engaged over the needle tip and was returned positioned at the needle base/ microscopic examination under uv light assistance revealed a white/clear adhesive-like substance at the interface of the needle shaft and safety mechanism.That material fluoresced under ultraviolet light, which was consistent with the adhesive used to assemble the infusion set.From this, it appeared that adhesive was deposited on the needle shaft during device manufacture.The device is a supplied component and the supplier was notified of the event.

Brand Name
POWERLOC MAX, ALLPOINTS DRESSING KIT
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21752936
Report Number3006260740-2025-01939
Device Sequence Number10161690
Product Code PTI
UDI-Device Identifier00801741215209
UDI-Public(01)00801741215209
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K171735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberAN142075B
Device Lot NumberREJV1625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown